Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 131, NWS St. Louis, MO

July 19, 2001Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2001, 2:32 PM CDT for Osage County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 19, 2001, 2:32 PM CDT (19:32 UTC)
Expired
Jul 19, 2001, 3:00 PM CDT
In force
28 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Osage County, MO

The radar

The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1718 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 191936
SVRSTL

MOC151-192000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CDT THU JUL 19 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 300 PM CDT

* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM BETWEEN KOELTZTOWN AND RICH FOUNTAIN
  ...MOVING SOUTHEAST AT 25 MPH. THE PRIMARY THREATS FROM THIS STORM 
  WILL BE DAMAGING WINDS OF 60 MPH OR STRONGER AND LARGE HAIL 
  UP TO GOLFBALL SIZE.

* TOWNS IN THE PATH OF THIS STORM INCLUDE...
  ARGYLE
  FREEBURG

SEEK SHELTER NOW IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR   
HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS!

LAT...LON 3848 9188 3836 9207 3829 9203 3829 9188
          3828 9165 3842 9176
GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:30 AM CDT, 12 hours 2 minutes earlier.

Area forecast discussion, Jul 19, 2:30 AM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 AM CDT THU JUL 19 2001

MCS ACRS NW MO BEGINNING TO ROLL SEWD IN LN WITH THICKNESS.  RUC
FCSTS SGNFNT 850 THETA-E ADVCTN AND MSTR CNVGC FM CNTRL IA INTO NE
MO ATTM.  FEW CELLS WERE DVLPG ACRS CNTRL IA DURG PAST HR OR SO IN
RESPONSE.  COOD SEE A REPEAT OF WED'S WX WITH DVLPMNT DURG THE DAY
ALG OUTFLOW BNDRY FM CURRENT CONVECTION.  MESOETA'S QPF LOOKS RNSBL
THRU THE PD WITH ANTHR MCS EXPCTD TNGT.  SYSTM SHOOD THEN ROLL SEWD
AND AFFCT MUCH OF CWA ON FRI.

MODELS PICK UP ON MCV BY NOON WITH SGNFNT PVA FCST ACRS MUCH OF AREA
DURG THE AFTN.  LKLY POPS ACRS MST OF AREA FOR A START FOR TODAY
WITH HIEST POPS ACRS NE MO FOR THIS MRNG.  ETA'S TIME CROSS SECTS IN
REGARD TO VV LOOK LIKE WNTR.

.STL...NONE

In the hours before

Special weather statement, Jul 19, 8:32 AM CDT, 6 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191700-

SEVERE WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT THU JUL 19 2001

THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA.

FOR THE PERIOD:  TODAY AND TONIGHT.

THE WEATHER OUTLOOK: SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ALONG
THE MISSISSIPPI RIVER EARLY THIS MORNING AND WILL MOVE SOUTHEAST.
A COUPLE OF THESE HAVE ALREADY SHOWN SEVERE TENDENCIES. THESE AND
OTHER STORMS WHICH FORM ALONG THE OUTFLOW BOUNDARIES LATER TODAY
ALONG WITH THE VERY UNSTABLE ATMOSPHERE OVER MISSOURI HAVE PROMPTED
THE NATIONAL WEATHER SERVICE TO EXPAND THE SEVERE THREAT TO INCLUDE
THE ENTIRE ST LOUIS FORECAST AREA.  ILLINOIS HAS BEEN ADDED TO THE
THE THREAT AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. A
FEW STORMS WILL LIKELY BECOME SEVERE IN THE VERY WARM AND UNSTABLE
CONDTIONS.  THE THREAT WILL BE DAMAGING WINDS WITH SOME LARGE HAIL.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS SLOW MOVING THUNDERSTORMS
PRODUCE TORRENTIAL DOWNPOURS.

PwEDIGO
Special weather statement, Jul 19, 10:15 AM CDT, 4 hours 17 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191700-

SEVERE WEATHER OUTLOOK...CORRECTION TO WORDING AND TIMES
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT THU JUL 19 2001

THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA.

FOR THE PERIOD:  TODAY AND TONIGHT.

THE WEATHER OUTLOOK: SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ALONG
THE MISSISSIPPI RIVER EARLY THIS MORNING AND WILL MOVE SOUTHEAST.
A COUPLE OF THESE HAVE ALREADY SHOWN SEVERE TENDENCIES. THESE AND
OTHER STORMS WHICH FORM ALONG THE OUTFLOW BOUNDARIES LATER TODAY
ALONG WITH THE VERY UNSTABLE ATMOSPHERE OVER MISSOURI HAVE PROMPTED
THE NATIONAL WEATHER SERVICE TO EXPAND THE SEVERE THREAT TO INCLUDE
THE ENTIRE ST LOUIS FORECAST AREA.  ILLINOIS HAS BEEN ADDED TO THE
THE THREAT AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. A
FEW STORMS WILL LIKELY BECOME SEVERE IN THE VERY WARM AND UNSTABLE
CONDITIONS.  THE THREAT WILL BE DAMAGING WINDS WITH SOME LARGE
HAIL.  LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS SLOW MOVING
THUNDERSTORMS PRODUCE TORRENTIAL DOWNPOURS.

PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:00 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington45 min
Jul 19, 1:47 PM CDTSevere Thunderstorm WarningLSXWashington43 min
Jul 19, 3:28 PM CDTSevere Thunderstorm WarningLSXBoone47 min
Jul 19, 4:24 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway51 min
Jul 19, 4:34 PM CDTFlash Flood WarningLSXBoone6 hr
Jul 19, 4:50 PM CDTSevere Thunderstorm WarningLSXCole, Osage40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.